Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 137, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 18, 2009, 4:11 AM CDT for Holt County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2009, 4:11 AM CDT (09:11 UTC)
- Expired
- Jun 18, 2009, 5:00 AM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Holt County, NE
The radar
The North Platte radar (KLNX), 180 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 11:01 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1256 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1892 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 180911
SVRLBF
NEC089-181000-
/O.NEW.KLBF.SV.W.0137.090618T0911Z-090618T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
411 AM CDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF ONEILL...
* UNTIL 500 AM CDT
* AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR EMMET...OR 6 MILES WEST OF ONEILL...AND
MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 281 MILE MARKER 190 BY 420 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4276 9852 4274 9832 4236 9831 4232 9874
4255 9892
TIME...MOT...LOC 0911Z 254DEG 39KT 4249 9874
$$
POWER2 follow-up statements
000
WWUS53 KLBF 180933
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
433 AM CDT THU JUN 18 2009
NEC089-181000-
/O.CON.KLBF.SV.W.0137.000000T0000Z-090618T1000Z/
HOLT NE-
433 AM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR CENTRAL HOLT COUNTY...
AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 10 MILES EAST OF HIGHWAY 281 MILE
MARKER 190...OR 11 MILES NORTHEAST OF ONEILL...MOVING EAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL NEBRASKA.
&&
LAT...LON 4276 9852 4274 9832 4236 9831 4232 9874
4255 9892
TIME...MOT...LOC 0933Z 254DEG 39KT 4255 9842
$$
POWER000
WWUS53 KLBF 180957
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
457 AM CDT THU JUN 18 2009
NEC089-181007-
/O.EXP.KLBF.SV.W.0137.000000T0000Z-090618T1000Z/
HOLT NE-
457 AM CDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOLT COUNTY WILL
EXPIRE AT 500 AM CDT...
LAT...LON 4276 9852 4274 9832 4236 9831 4232 9874
4255 9892
TIME...MOT...LOC 0957Z 254DEG 39KT 4262 9808
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:52 AM CDT, 19 minutes earlier.
Area forecast discussion, Jun 18, 3:52 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 AM CDT THU JUN 18 2009 .DISCUSSION... MCS/MCV MOVING ACROSS NORTHEAST CWA AND SHOULD BE OUT BEFORE LONG AND WE WILL AWAIT THE NEXT ROUND THIS AFTERNOON AND EVENING. TWO MAIN FEATURES IN WATER VAPOR THAT WILL BE PLAYERS FOR NEXT 24HRS OR SO WILL BE THE SOUTHERN STREAM TROF THAT WILL BE SHEARING APART AND NORTHERN STREAM TROF CROSSING MOVING TOWARD THE NORTHERN ROCKIES ATTM. SEEMS TO BE A DISTINCT SPIN SHOWING UP IN SE UTAH WHICH SHOULD RIDE THE MODERATELY FAST SW FLOW INTO HIGH PLAINS THIS AFTERNOON AND LOOKS TO INTERACT WITH SFC BOUNDARY/WEAK COLD FRONT THAT WILL BE MOVING SE INTO NEB. LARGE SCALE ASCENT FROM THIS WAVE...APPROACHING ROCKIES TROF AND FAVORABLE UPPER JET MAXIMA. FAIRLY DRY AIR BEHIND FRONT WILL LIMIT STRONGER LLVL INSTABILITY WITH MOISTURE POOLING AHEAD OF FRONT IN EASTERN CWA MAY BE AROUND 2500-3000 J/KG. STRONG SHEAR ALOFT SHOULD BE SUPPORTIVE OF A FEW SUPERCELLS BUT OVERALL THREAT SEEMS TO BE LESS THAN WED WITHOUT THE STRONGLY BACKED LLVL WINDS...WHICH SHOULD BE WELL NORTHEAST OF CWA AHEAD OF WARM FRONT. UPPER TROF WILL PUSH ACROSS CWA OVERNIGHT AND EXPECT CONVECTION TO HOLD IN THROUGH EARLY MORNING HOURS SIMILAR TO CURRENT CONDITIONS BUT SEVERE THREAT LOOKS TO BE FAIRLY SMALL. DID MAKE SOME TWEAKS TO POPS FOR THIS ANTICIPATED SCENARIO OVER NEXT 24 HOURS. BEYOND THIS QUIET WX SHOULD RETURN FOR FRIDAY AS RIDGE BUILD IN OVHD AND LARGER TROF BEGINS TO SWING INTO WESTERN CONUS. LOOKS TO BE STRONG MOISTURE FEED FROM SUBTROPICS AND WESTERN GULF SO ACTIVE WEATHER LIKELY TO RETURN FOR THE WEEKEND. TEMPS THROUGH NEXT 5 DAYS GENERALLY AT OR ABOVE SEASONAL LEVELS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jun 17, 11:50 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1150 PM CDT WED JUN 17 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-190500- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1150 PM CDT WED JUN 17 2009 /1050 PM MDT WED JUN 17 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A CHANCE FOR SEVERE WEATHER WILL REMAIN THROUGH THE EARLY MORNING HOURS ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE OVERNIGHT AND AS THUNDERSTORMS CONTINUE TO DEVELOP THROUGH THE NIGHT...LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE POSSIBLE...AS WILL DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS AGAIN ON THURSDAY ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA. THE RISK AREA WILL BE GENERALLY EAST OF A LINE FROM CURTIS TO VALENTINE. THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL. A TYPICAL JUNE PATTERN WILL CONTINUE INTO THE WEEKEND WITH THUNDERSTORMS POSSIBLE EACH AFTERNOON AND EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Jun 17, 10:20 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1020 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 5 W TAYLOR 41.77N 99.48W
06/17/2009 M2.75 INCH LOUP NE LAW ENFORCEMENT
BASEBALL SIZED HAIL CAUSED WINDOW DAMAGE TO VEHICLES AND
RANCH HOUSE.
&&
CARMELLocal storm report, Jun 18, 12:43 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1243 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM HAIL 13 E CHAPPELL 41.09N 102.22W
06/18/2009 E1.00 INCH DEUEL NE PUBLIC
&&
13The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:08 PM CDT | Tornado Warning | LBF | Custer | 37 min |
| Jun 17, 7:37 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 38 min |
| Jun 17, 7:41 PM CDT | Tornado Warning | LBF | Custer | 49 min |
| Jun 17, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 29 min |
| Jun 17, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Jun 17, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 23 min |
| Jun 17, 8:39 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 51 min |
| Jun 17, 8:58 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 62 min |
| Jun 17, 9:22 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 53 min |
| Jun 17, 10:40 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 50 min |
| Jun 17, 10:49 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 41 min |
| Jun 17, 11:27 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 48 min |
| Jun 17, 11:30 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 45 min |
| Jun 18, 12:15 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 45 min |
| Jun 18, 12:25 AM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 50 min |
| Jun 18, 12:41 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 49 min |
| Jun 18, 12:58 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 18, 1:16 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 44 min |
| Jun 18, 1:30 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson | 30 min |
| Jun 18, 1:44 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 18, 1:51 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 39 min |
| Jun 18, 2:01 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Hooker, McPherson, Thomas | 29 min |
| Jun 18, 2:24 AM CDT | Severe Thunderstorm Warning | LBF | Brown | 51 min |
| Jun 18, 2:43 AM CDT | Severe Thunderstorm Warning | LBF | Rock | 32 min |
| Jun 18, 3:46 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 44 min |
| Jun 18, 4:12 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 33 min |
| Jun 18, 6:37 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.